Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 6, NWS Key West, FL

February 6, 2017

NWS Key West, FL issued this small craft advisory at Feb 6, 2017, 4:04 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2017, 4:04 PM EST (21:04 UTC)
Expired
Feb 7, 2017, 4:22 AM EST
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted.

682 
WHUS72 KKEY 062104
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
404 PM EST MON FEB 6 2017

GMZ054-055-074-075-070330-
/O.NEW.KKEY.SC.Y.0006.170206T2104Z-170207T0400Z/
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
404 PM EST MON FEB 6 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE LOWER STRAITS OF FLORIDA...FROM THE WEST END OF 
THE SEVEN MILE BRIDGE TO WEST OF DRY TORTUGAS.

* WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED
  ACROSS THE LOWER STRAITS OF FLORIDA TONIGHT.

* WAVES/SEAS...SEAS UP TO SEVEN FEET ARE EXPECTED IN THE GULF
  STREAM SOUTH OF KEY WEST...THE MARQUESAS KEYS...AND DRY TORTUGAS
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
2 follow-up statements
870 
WHUS72 KKEY 070254
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
954 PM EST MON FEB 6 2017

GMZ052-053-072-073-071000-
/O.EXB.KKEY.SC.Y.0006.000000T0000Z-170207T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
954 PM EST MON FEB 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT OVERNIGHT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN NOW EFFECT. 

* WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED
  ACROSS EASTERN AND MIDDLE STRAITS OF FLORIDA OVERNIGHT. 

* WAVES/SEAS...SEAS UP TO SEVEN FEET ARE EXPECTED IN THE GULF
  STREAM SOUTH OF CARYS FORT REEF LIGHT...ALLIGATOR REEF
  LIGHT...AND SOMBRERO KEY LIGHT OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ054-055-074-075-071000-
/O.EXT.KKEY.SC.Y.0006.000000T0000Z-170207T1000Z/
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
954 PM EST MON FEB 6 2017

...SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT...

* WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS CONTINUE ACROSS
  THE WESTERN STRAITS OF FLORIDA OVERNIGHT.

* WAVES/SEAS...SEAS UP TO SEVEN FEET ARE EXPECTED IN THE GULF 
  STREAM SOUTH OF KEY WEST...THE MARQUESAS KEYS...AND DRY 
  TORTUGAS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

FUTTERMAN
467 
WHUS72 KKEY 070922
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
422 AM EST TUE FEB 7 2017


GMZ052>055-072>075-071030-
/O.CAN.KKEY.SC.Y.0006.000000T0000Z-170207T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
422 AM EST TUE FEB 7 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 4:04 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 6, 4:04 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Key West FL
404 PM EST Mon Feb 6 2017

.DISCUSSION...
Key West Doppler radar base reflectivity data have shown a slow-
moving, persistent area of showers, some heavy, drifting
northwestward across the Straits of Florida, Florida Reefs, and
Hawk Channel adjacent to the lower Florida Keys.  In fact areas of
rain now are approaching Sugarloaf Key, Cudjoe Key, and Little Palm
Island.  The showers apparently are associated with a mesoscale
wind surge and low-level moisture maximum.  Surrounding areas
look convectively suppressed per satellite images.  In any case,
we have increased evening sky cover and rain chances for lower
Keys communities.  Please consult Short Term Forecasts for details
on timing and impacts from these showers.

The overall large-scale weather pattern is similar to this morning
and yesterday, with nearly zonal flow at upper levels prevailing
over most of the continental United States and weak ridging
over the Gulf basin and Florida Peninsula.  At the surface, a
high pressure ridge extends from the western North Atlantic to the
western Gulf basin.  After tonight, this ridge should move slowly
southward toward the Florida Keys.  Thereafter, forecast confidence
is slowly increasing with respect to a brief cooldown associated
with a frontal passage sometime between Thursday late afternoon and
Friday early morning.  We should be able to hone in on an accurate
temperature forecast during the forecast cycles spanning the next
few days.  The front will have basically no upper-level support,
with both deep moisture and large-scale forcing for ascent missing.
In fact, the best rain chances over the next seven days really
are in the next six hours with the aforementioned mesoscale
disturbance.
&&

.MARINE...
A Small Craft Advisory will be going into effect shortly for the
lower Straits of Florida, from the west end of the Seven Mile Bridge
to west of Dry Tortugas.  In these zones, we expect east to
southeast winds near 20 knots and significant wave heights up to
seven feet in the Florida Current/Gulf Stream (the core of which is
approaching 4 knots in the lower Straits).  A high pressure ridge
extending from the western North Atlantic to the Texas coast will
move slowly southward from tonight through Wednesday night.  As
a result, northeast to east breezes will turn east to southeast
and gradually diminish.  A developing trough and cold front
likely will move across the Florida Keys and adjacent coastal
waters Thursday night, with a period of strong breezes looking
increasingly likely from Thursday night through Friday night.
&&

.AVIATION...
Scattered showers will approach the KEYW Int'l terminal thru 24
Zulu. Brief mvfr/ifr cigs and/or vis will be likely when these
showers reach the airfield. VFR conditions at KMTH thru 24 Zulu.
Thereafter, VFR conditions will prevail at both EYW and MTH
terminals thru 12 Zulu with winds from 100 degrees aoa 7-10 knots.
&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  72  81  71  81 / 20 20 10 -
Marathon  73  83  73  83 / 20 20 10 -
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory in effect for GMZ054-GMZ055-GMZ074-GMZ075.
&&

Public/Marine/Fire...Kasper
Aviation/Nowcasts....KN/DAF
Data Collection......Vickery

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 6, 5:39 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
539 AM EST MON FEB 6 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-071045-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
539 AM EST MON FEB 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY THROUGH
THURSDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF
THE ATLANTIC FRIDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR
THE COASTAL WATERS OF THE GULF OF MEXICO AND ATLANTIC FRIDAY
NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MCLOVIN

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.